Alert archive / Indiana / River Flood Warnings in 2016
River Flood Warning 13, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at May 12, 2016, 8:16 PM CDT for Lake County, Newton County, Indiana. It took effect at May 14, 2016, 1:00 AM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- May 12, 2016, 8:16 PM CDT (01:16 UTC)
- In effect from
- May 14, 2016, 1:00 AM CDT
- Expired
- May 18, 2016, 12:27 AM CDT
- In force
- 4 days
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kankakee River at Shelby (SLBI3). The gauge peaked at 9.25 ft at May 15, 2016, 1:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11.5 ft
- Major stage
- 12.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05518000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
461 WGUS43 KLOT 130116 FLWLOT FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 816 PM CDT THU MAY 12 2016 ...The National Weather Service in Chicago has issued a Flood Warning for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties .Rainfall over the past few days combined with additional rainfall Friday evening is expected to cause new rises on portions of the Kankakee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. Additional information can be found at weather.gov/chicago. && INC089-111-131316- /O.NEW.KLOT.FL.W.0013.160514T0600Z-160516T1200Z/ /SLBI3.1.ER.160514T0600Z.160514T1200Z.160516T0600Z.NO/ 816 PM CDT THU MAY 12 2016 The National Weather Service in Chicago has issued a * Flood Warning for The Kankakee River at Shelby. * from late Friday night to Monday morning. * At 745 PM Thursday the stage was 8.5 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Saturday morning and continue to rise to near 9.1 feet by Saturday morning. The river will fall below flood stage by early Monday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
11 follow-up statements
327
WGUS83 KLOT 131430
FLSLOT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 AM CDT FRI MAY 13 2016
...The Flood Warning continues for the following rivers in
Illinois...Indiana...
East Branch Du Page River at Bolingbrook affecting Will County
Kankakee River at Shelby affecting Lake and Newton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC197-140130-
/O.EXT.KLOT.FL.W.0010.000000T0000Z-160514T0130Z/
/BOLI2.1.ER.160512T1720Z.160513T0430Z.160513T1930Z.UU/
930 AM CDT FRI MAY 13 2016
The Flood Warning continues for
The East Branch Du Page River at Bolingbrook.
* until this evening.
* At 850 AM Friday the stage was 19.9 feet.
* Flood stage is 19.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 19.5 feet...Royce Road floods.
&&
LAT...LON 4172 8810 4170 8819 4169 8814 4170 8806
4177 8805 4178 8810
$$
INC089-111-140429-
/O.EXT.KLOT.FL.W.0013.160514T1200Z-160518T0600Z/
/SLBI3.1.ER.160514T1200Z.160515T0600Z.160518T0000Z.NO/
930 AM CDT FRI MAY 13 2016
The Flood Warning continues for
The Kankakee River at Shelby.
* from Saturday morning to late Tuesday night.
* At 845 AM Friday the stage was 8.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 9.3 feet by early Sunday morning.
* Impact...At 9.0 feet...Lowland agricultural flooding begins.
&&
LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722
$$
WDM305 WGUS83 KLOT 140144 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 844 PM CDT FRI MAY 13 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-141544- /O.CON.KLOT.FL.W.0013.160514T1200Z-160518T0600Z/ /SLBI3.1.ER.160514T1200Z.160515T0600Z.160518T0000Z.NO/ 844 PM CDT FRI MAY 13 2016 The Flood Warning continues for The Kankakee River at Shelby. * from Saturday morning to late Tuesday night. * At 745 PM Friday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by Saturday morning and continue to rise to near 9.3 feet by early Sunday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
054 WGUS83 KLOT 141439 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 939 AM CDT SAT MAY 14 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-150439- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1200Z/ /SLBI3.1.ER.160514T1345Z.160515T0000Z.160517T0600Z.NO/ 939 AM CDT SAT MAY 14 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday morning. * At 845 AM Saturday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.2 feet by this evening. The river will fall below flood stage early Tuesday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
538 WGUS83 KLOT 150146 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 846 PM CDT SAT MAY 14 2016 ...The Flood Warning continues for the following rivers in Illinois...Indiana... Illinois River at La Salle affecting Bureau...La Salle and Putnam Counties Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && ILC011-099-155-151546- /O.EXT.KLOT.FL.W.0009.000000T0000Z-160517T0600Z/ /LSLI2.1.ER.160512T0155Z.160513T0745Z.160517T0000Z.NO/ 846 PM CDT SAT MAY 14 2016 The Flood Warning continues for The Illinois River at La Salle. * until late Monday night. * At 745 PM Saturday the stage was 20.7 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday evening. * Impact...At 21.0 feet...Low lying agricultural areas from 6 miles upstream to 12 miles downstream are flooded. && LAT...LON 4137 8896 4135 8929 4126 8930 4128 8896 $$ INC089-111-151545- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1800Z/ /SLBI3.1.ER.160514T1345Z.160515T0600Z.160517T1200Z.NO/ 846 PM CDT SAT MAY 14 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday afternoon. * At 745 PM Saturday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 9.2 feet through Monday evening...then fall below flood stage Tuesday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
413 WGUS83 KLOT 151304 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 804 AM CDT SUN MAY 15 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-160304- /O.CON.KLOT.FL.W.0013.000000T0000Z-160517T1800Z/ /SLBI3.1.ER.160514T1345Z.160515T1245Z.160517T1200Z.NO/ 804 AM CDT SUN MAY 15 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday afternoon. * At 745 AM Sunday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Tuesday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
106 WGUS83 KLOT 160108 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 808 PM CDT SUN MAY 15 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-161508- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160517T1200Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T0600Z.NO/ 808 PM CDT SUN MAY 15 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday morning. * At 745 PM Sunday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Tuesday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
056 WGUS83 KLOT 161450 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 950 AM CDT MON MAY 16 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-170450- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T0000Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T1800Z.NO/ 950 AM CDT MON MAY 16 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday evening. * At 845 AM Monday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 9.2 feet through this afternoon. The river will fall below flood stage by Tuesday afternoon. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
012 WGUS83 KLOT 170204 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 904 PM CDT MON MAY 16 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-171604- /O.CON.KLOT.FL.W.0013.000000T0000Z-160518T0000Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T1800Z.NO/ 904 PM CDT MON MAY 16 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Tuesday evening. * At 845 PM Monday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Tuesday afternoon. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
976 WGUS83 KLOT 171426 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 926 AM CDT TUE MAY 17 2016 ...The Flood Warning continues for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-180426- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T1200Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160518T0600Z.NO/ 926 AM CDT TUE MAY 17 2016 The Flood Warning continues for The Kankakee River at Shelby. * until Wednesday morning. * At 845 AM Tuesday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain near 9.1 feet through this afternoon. The river will fall below flood stage by early Wednesday. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
939 WGUS83 KLOT 180018 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 718 PM CDT TUE MAY 17 2016 ...The Flood Warning continues for the Kankakee River at Shelby affecting Lake and Newton Counties in Indiana... PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-180545- /O.EXT.KLOT.FL.W.0013.000000T0000Z-160518T0545Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T2345Z.NO/ 718 PM CDT TUE MAY 17 2016 The Flood Warning continues for The Kankakee River at Shelby. * until late tonight. * At 645 PM Tuesday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by this evening. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$ Izzi
867 WGUS83 KLOT 180527 FLSLOT FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1227 AM CDT WED MAY 18 2016 ...The Flood Warning is cancelled for the following rivers in Indiana... Kankakee River at Shelby affecting Lake and Newton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...If you encounter a flooded roadway...turn around and find an alternate route. && INC089-111-180557- /O.CAN.KLOT.FL.W.0013.000000T0000Z-160518T0545Z/ /SLBI3.1.ER.160514T1345Z.160515T1915Z.160517T2345Z.NO/ 1227 AM CDT WED MAY 18 2016 The Flood Warning is cancelled for The Kankakee River at Shelby. * At 1145 PM Tuesday the stage was 8.9 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 6:45 PM Tuesday. * Forecast...The river will continue to fall to 8.5 feet by Thursday morning. * Impact...At 9.0 feet...Lowland agricultural flooding begins. && LAT...LON 4127 8727 4121 8756 4111 8753 4118 8722 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at May 12, 6:48 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 12, 6:48 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 648 PM CDT THU MAY 12 2016 .SHORT TERM... 307 PM CDT THROUGH Friday Night... An upper level anticyclonic circulation evident in water vapor imagery over eastern Alaska and into the Yukon Territories of northwestern Canada is resulting from impressive positive 500 MB height anomalies of around 3.5 sigma. This feature will help carve out a large trough...featuring negative 500 MB height anomalies of 2-3 sigma...over the Great Lakes Region for the upcoming weekend. Overall...this will result in a transition to a period of much below average temperatures for the weekend over the region. There will also be a period of showers and storms over the area late Friday into Friday evening along the leading edge of colder air mass. An area of convective activity has developed early this afternoon in association with a mid-level disturbance and surface cold frontal boundary. However...the main focus for this activity has shifted mainly east of the area. Otherwise...skies are starting to break up a bit over the western CWA...but surface temperatures remain in the mid to upper 60s in the wake of the cold frontal passage. The main forecast concern during the short term period will be the chances of showers and storms late Friday into Friday evening as a strong cold front...and an associated upper level disturbance shift into the area. In response to the anonymously strong upper ridging into northwest Canada...a strong PV anomaly will be forced to dig southeastward into the western Great Lakes by Friday evening. Overall...this disturbance will bring together several ingredients favorable for a good area of showers and some thunderstorms into Friday evening ahead of an approaching strong surface cold front. First...on the larger scale...a developing and strengthening northwesterly upper level jet of 120+ KT over the Northern Plains through the Mid-Mississippi Valley will place the area within the favorable exit region of this jet...resulting in good dynamics to supporting an area of forced ascent over the area. These larger scale dynamics also look to supplement a developing and strengthening area of lower level frontogenesis as a surface wave develops over the area along the approaching cold front. Finally...it also appears that a narrow corridor of lower- level moisture and instability will be advected back into portions of the region out ahead of the developing surface wave. While it appears that the entire area will see good chances for showers late Friday from this system...the threat of severe thunderstorms appears that it could be better to the southwest of the area...in closer proximity to the axis of better moisture and instability. In spite of this...I cant rule out the possibility for a few strong to severe thunderstorms getting into my southwestern counties into Friday evening...as a corridor of steeper mid-level lapse rates looks to move over the area ahead of an approaching mid-level dry slot. Given the likely presence of a favorable kinematic field over the area...this could support a threat of hail across southwestern portions of the area. Also given the good dynamics with this system...some decent rainfall amounts could occur...possibly up to or just in excess of an inch in some areas. The shower and storm chances should hold off until early to mid afternoon over north Central Illinois...and until late afternoon over the remainder of the area. These showers and storms should then end over most of the area by midnight as the cold front moves through. Behind the front...expect winds to shift northwesterly and cold air to filter into the area by Saturday. KJB && .LONG TERM... 322 PM CDT Saturday THROUGH Thursday... Following Friday evenings cold front...unseasonable cold air will move into the region. Model guidance continues to advertise 850 MB temperatures around -4 C moving over the area on Saturday. This ranks amongst some of the coldest such temperatures on record for this time of year. As such...expect well bellow normal high temperatures on Saturday. Even know some sunshine is possible...it appears that a deck of diurnal strato-cumulus clouds will develop during the day and keep highs in the low 50s in most areas. These cold daytime highs could also set the stage for a very cold night in the mid 30s Saturday night...with possible frost over northern Illinois. We have added patchy frost over north central Illinois during this period as forecast lows are expected to drop into the 32 to 34 degree range. This may require a frost advisory as we get closer. Temperatures will remain chilly Sunday...though a few degrees warmer than Saturdays highs. Slightly warmer temperatures...back into the 60s are expected next week. However...will low pressure expected to track to our south...expect northeasterly winds off the lake during much of the period. Therefore...cooler conditions can be expected near the lake. There will also be additional chances of precipitation next week...with a more active weather pattern across the central CONUS. However...there continues to be uncertainties on how much precipitation will fall locally. KJB && .AVIATION... FOR THE 00Z TAFS... 648 pm...Strong/gusty westerly winds will diminish this evening and to under 10kts overnight with current cu/stratocu deck dissipating through the late evening. A fast moving low pressure will move across the are Friday evening. West/northwest winds Friday morning are expected to turn more to the southwest by early afternoon. A weak trough appears to develop ahead of the approaching low and this could allow either a period of light and variable winds or winds shifting to light north or northeast for the Chicago area terminals. Eventually, winds will shift north or northeast by early Friday evening. The gradient is expected to tighten so a period of gusty or perhaps strong north/northeast winds is possible. A period of rain is expected from late Friday afternoon into Friday evening. The best instability for thunder appears to remain mainly southwest of the terminals. However, there is some potential for thunderstorms at all the terminals from late afternoon at rfd thru mid evening elsewhere though could be a narrow window of just a few hours for best thunder chances. Cigs will remain vfr until precip arrives and with falling precip, the low passing over the terminals and possible northeast flow off the lake, there could be a period of ifr/lifr cigs early/mid Friday evening. cms && .MARINE... 227 PM CDT Low pressure continues to track across Lake Michigan with a few showers and thunderstorms tracking along the southern half of the lake. Dense fog continues to show up on a few coastal surface observations and satellite this afternoon. The low level moisture appears to stay put through tonight for the northern half...while the southern half will not likely see whole-sale improvements until this evening. Clearing of the fog will be tied to a drying westerly wind. Expect a better clearing trend for the northern lake on Friday morning. The rest of Friday will have a bit of a lull in the weather pattern until the evening hours when another low and cold front push through. This will bring a quick shot at thunderstorms...but the threat for severe storms will remain south of the lake. Strong NW winds will however be tied to the low. This will amplify winds to over 20kt from the NW and create strong wave action in Southern Lake Michigan. Expecting Small craft Advisory conditions to be met late Friday night into Saturday...but will hold off on issuing until a later forecast. MM && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...Dense Fog Advisory...LMZ777-LMZ779 UNTIL 11 PM Thursday. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 12, 4:15 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 415 PM CDT THU MAY 12 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 132115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 415 PM CDT THU MAY 12 2016 /515 PM EDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. FLOODING IS EXPECTED ALONG PORTIONS OF THE ILLINOIS AND THE EAST BRANCH OF THE DUPAGE RIVERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY... ELEVATED RISK OF SEVERE THUNDERSTORMS. TUESDAY AND WEDNESDAY... LIMITED RISK OF THUNDERSTORMS. DISCUSSION: THERE IS A RISK FOR SEVERE THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH EARLY FRIDAY EVENING. THE MAIN THREAT WILL MAINLY BE ALONG AND WEST OF A LINE FROM STERLING THROUGH MENDOTA TO PONTIAC. THE PRIMARY THREATS FROM ANY SEVERE STORMS WOULD BE LARGE HAIL AND STRONG WIND GUSTS. THERE IS A THREAT OF FROST ACROSS NORTH CENTRAL ILLINOIS SATURDAY NIGHT. IN ADDITION...FLOODING IS EXPECTED ALONG PORTIONS OF THE ILLINOIS...KANKAKEE AND THE EAST BRANCH OF THE DUPAGE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-132115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 415 PM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SMALL CHANCE OF THUNDERSTORMS EARLY FRIDAY EVENING. STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY NIGHT INTO SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-132115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 415 PM CDT THU MAY 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. AREAS OF DENSE FOG WILL CONTINUE OVER THE LAKE INTO THIS EVENING OVER SOUTHERN LAKE MICHIGAN...AND WILL LIKELY CONTINUE TONIGHT OVER NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SMALL CHANCE OF THUNDERSTORMS EARLY FRIDAY EVENING. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Nearby
River Flood Warnings in Indiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.